Alert archive / Kentucky / Wind Advisories in 2018
Wind Advisory 9, NWS Paducah, KY
NWS Paducah, KY issued this wind advisory at Nov 25, 2018, 2:14 PM CST for 4 states. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Nov 25, 2018, 2:14 PM CST (20:14 UTC)
- Expired
- Nov 26, 2018, 6:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Paducah, KY
All 58 counties
Alexander County, IL, Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jackson County, IL, Jefferson County, IL, Johnson County, IL, Massac County, IL, Perry County, IL, Pope County, IL, Pulaski County, IL, Saline County, IL, Union County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Williamson County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Ballard County, KY, Caldwell County, KY, Calloway County, KY, Carlisle County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Fulton County, KY, Graves County, KY, Henderson County, KY, Hickman County, KY, Hopkins County, KY, Livingston County, KY, Lyon County, KY, Marshall County, KY, McCracken County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY, Bollinger County, MO, Butler County, MO, Cape Girardeau County, MO, Carter County, MO, Mississippi County, MO, New Madrid County, MO, Perry County, MO, Ripley County, MO, Scott County, MO, Stoddard County, MO, Wayne County, MO
The radar
The Paducah radar (KPAH), 43 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1400 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
020 WWUS73 KPAH 252014 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 214 PM CST Sun Nov 25 2018 ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-107>112-114- 261200- /O.NEW.KPAH.WI.Y.0009.181125T2014Z-181126T1200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Union-Johnson-Alexander-Pulaski- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 214 PM CST Sun Nov 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 6 AM CST Monday. * TIMING...Strong winds will continue through the evening and overnight. * WINDS...Expect southerly winds to gust 35 to 40 mph this afternoon. The winds will shift around to the west late this afternoon, with frequent gusts from 40 to 45 mph. * IMPACTS...Strong and gusty winds could create a hazard on the roadways, especially to high profile vehicles. Small tree limbs will likely be blown out of trees, and loose yard objects will tend to get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
1 follow-up statement
841 WWUS73 KPAH 260034 NPWPAH URGENT - WEATHER MESSAGE National Weather Service Paducah KY 634 PM CST Sun Nov 25 2018 ...Wind Advisory expanded into southwest Indiana and West Kentucky... ILZ087-090-091-094-INZ081-082-085>088-KYZ001>022-261200- /O.EXA.KPAH.WI.Y.0009.000000T0000Z-181126T1200Z/ Gallatin-Pope-Hardin-Massac-Gibson-Pike-Posey-Vanderburgh-Warrick- Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd- Including the cities of Shawneetown, Golconda, Elizabethtown, Metropolis, Fort Branch, Petersburg, Poseyville, Evansville, Boonville, Rockport, Hickman, Clinton, Bardwell, Wickliffe, Paducah, Mayfield, Smithland, Benton, Murray, Marion, Eddyville, Cadiz, Princeton, Morganfield, Dixon, Madisonville, Hopkinsville, Henderson, Owensboro, Calhoun, Greenville, and Elkton 634 PM CST Sun Nov 25 2018 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY... The National Weather Service in Paducah has issued a Wind Advisory, which is in effect until 6 AM CST Monday. * TIMING...Strong winds will continue through the evening and overnight. * WINDS...Expect southerly winds to gust 35 to 40 mph. These will shift around to the west this evening, with frequent gusts from 40 to 45 mph. * IMPACTS...Strong and gusty winds could create a hazard on the roadways, especially to high profile vehicles. Small tree limbs will likely be blown out of trees, and loose yard objects will tend to get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$ ILZ075>078-080>086-088-089-092-093-MOZ076-086-087-100-107>112-114- 261200- /O.CON.KPAH.WI.Y.0009.000000T0000Z-181126T1200Z/ Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Union-Johnson-Alexander-Pulaski- Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter-Ripley-Butler- Stoddard-Scott-Mississippi-New Madrid- Including the cities of Mount Vernon, Fairfield, Albion, Mount Carmel, Pinckneyville, West Frankfort, McLeansboro, Carmi, Carbondale, Murphysboro, Herrin, Harrisburg, Jonesboro, Vienna, Cairo, Mound City, Perryville, Marble Hill, Cape Girardeau, Jackson, Piedmont, Van Buren, Doniphan, Poplar Bluff, Bloomfield, Sikeston, Charleston, and New Madrid 634 PM CST Sun Nov 25 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST MONDAY... * TIMING...Strong winds will continue through the evening and overnight. * WINDS...Expect frequent gusts of 40 to 45 mph. * IMPACTS...Strong and gusty winds could create a hazard on the roadways, especially to high profile vehicles. Small tree limbs will likely be blown out of trees, and loose yard objects will tend to get blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory is issued when sustained winds are expected to reach 30 mph or greater for longer than one hour...or wind gusts are expected to reach 40 mph for any duration. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this wind advisory went out at Nov 25, 4:24 AM CST, 9 hours 50 minutes earlier.
Area forecast discussion, Nov 25, 4:24 AM CST, 9 hours 50 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
424 AM CST Sun Nov 25 2018
.SHORT TERM...(Today through Tuesday night)
Issued at 320 AM CST Sun Nov 25 2018
Issued a Dense Fog Advisory earlier for portions of southeast MO.
Even though the surface ridge is to our east, still decoupled
across a part of the region allowing temps to be below forecast
and for the formation of some dense fog. As the low pressure
system moves closer this morning (over SE KS around 12z), we
should see the winds kick up just enough to start working against
any lingering fog.
Otherwise clouds on the increase today, with showers developing
around midday to early afternoon SEMO, with scattered coverage
increasing the rest of the afternoon as the activity moves east.
Not looking at much QPF. Moisture surges north today on a strong
low level jet. 6+C 850mb dew points rapidly spread north into the
area with increasing surface dew points. Moisture h7 and above not
overly impressive, thus the lower QPF.
Gusty winds expected late this afternoon into tonight as the
surface low tracks from central Missouri into central Illinois.
Fairly impressive momentum transfer values in the forecast
soundings mixed layers off the NAM and GFS. However the overall
depth is somewhat limited. Never the less this is a favored track
for winds to be strong and gusty just ahead of and behind the
strong cold front that will move across the region. We issued a
SPS. We may end up close to or just above Wind Advisory criteria.
Day shift can evaluate. Confidence just isn't high enough at this
time.
Showers will end from west to east tonight. There may be some wrap
around lift and moisture for some lingering light rains/light
snows up across the EVV tri-state region late tonight into Monday
morning. After that, cold dry high pressure builds resulting in
below normal temperatures once again.
.LONG TERM...(Wednesday through Saturday)
Issued at 320 AM CST Sun Nov 25 2018
In our region, dry and unseasonably cool weather can be expected for
the first couple of days of the extended forecast period. Cyclonic
flow aloft will give way to quasi-zonal flow, with at least one
embedded low amplitude shortwave moving through by Thu. The initial
pcpn will be light rain, possibly beginning as a brief light wintry
mix in the western half of the area before surface temps warm up. A
warm front is also progged to develop ahead of a surface low coming
out of OK/AR on Thu. This feature may shift northward partially into
southern sections of the PAH forecast area by Thu night, increasing
available moisture and lift for additional rain shower development
mainly south of the OH River. Some shower activity may linger into
Fri morning.
After Fri, timing and evolution of shortwave energy ejecting from
the Pacific began to differ significantly in the medium range model
solutions. The 00Z ECMWF was the most amplified by far, with one
particular pcpn-generating system over at least the first half of
the weekend. The initialization blend appeared to be a reasonable
compromise, with chance PoPs ramping up early Sat, and lingering at
least into Sat night. A general warming trend is forecast after Thu,
to above seasonable averages, though cloud cover from Thu on is
expected to be quite extensive.
&&
.AVIATION...
Issued at 424 AM CST Sun Nov 25 2018
Areas of low clouds and fog will persist until shortly after
daybreak, when mixing will begin to work winds down to the surface
in places they were calm most of the night. Scattered showers will
be on the increase this afternoon, moving east this evening with a
strong cold front that will move through. Gusty southwest winds
will become west late today and continue tonight. Some gusts 25 to
35+ kts expected especially after 00z. Mainly VFR conditions
outside of showers, then MVFR cigs should become more of a factor
later tonight.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...None.
MO...Dense Fog Advisory until 7 AM CST this morning for MOZ086-100-
107>109.
IN...None.
KY...None.
&&Hazardous weather outlook, Nov 25, 3:34 AM CST, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 334 AM CST Sun Nov 25 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261100- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 334 AM CST Sun Nov 25 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. Gusty southwest to west winds 25 to 40 mph are forecast late today and tonight. A Wind Advisory may be required if the wind gusts end up being a bit higher. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
In the hours before
Special weather statement, Nov 25, 11:41 AM CST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1141 AM CST Sun Nov 25 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-252130- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- INCLUDING THE CITIES OF MOUNT VERNON, FAIRFIELD, ALBION, MOUNT CARMEL, PINCKNEYVILLE, WEST FRANKFORT, MCLEANSBORO, CARMI, CARBONDALE, MURPHYSBORO, HERRIN, HARRISBURG, SHAWNEETOWN, JONESBORO, VIENNA, GOLCONDA, ELIZABETHTOWN, CAIRO, MOUND CITY, METROPOLIS, FORT BRANCH, PETERSBURG, POSEYVILLE, EVANSVILLE, BOONVILLE, ROCKPORT, HICKMAN, CLINTON, BARDWELL, WICKLIFFE, PADUCAH, MAYFIELD, SMITHLAND, BENTON, MURRAY, MARION, EDDYVILLE, CADIZ, PRINCETON, MORGANFIELD, DIXON, MADISONVILLE, HOPKINSVILLE, HENDERSON, OWENSBORO, CALHOUN, GREENVILLE, ELKTON, PERRYVILLE, MARBLE HILL, CAPE GIRARDEAU, JACKSON, PIEDMONT, VAN BUREN, DONIPHAN, POPLAR BLUFF, BLOOMFIELD, SIKESTON, CHARLESTON, AND NEW MADRID 1141 AM CST Sun Nov 25 2018 ...Gusty winds late this afternoon and tonight... Strong low pressure will move from central Missouri to central Illinois later today and tonight. Gusty south to southwest winds will shift to a more westerly direction and gust 25 to 35 mph late this afternoon and tonight as a strong cold front associated with the low pressure system moves across the area. A few locations could even see a few gusts up close to 40 mph.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 1:29 AM CST | Dense Fog Advisory | PAH | Bollinger, Butler, Carter, Ripley, Wayne | 6 hr |
Nearby
Wind Advisories in Kentucky, 2018Wind Advisories in Illinois, 2018Wind Advisories in Missouri, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.